MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05020135
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used evercross pta balloon catheter along with non medtronic 7fr sheath and.035 guide wire to treat a none calcified soft tissue lesion in the right proximal iliac common artery.The vessel diameter was 8mm and severely tortuous.Negative prep was performed.A non-medtronic inflation device was used with inflation fluid.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.The device was prepped per the ifu with no issues identified.It was reported that the balloon was used to treat the aortic bifurcation to help crossover kissing stents.The balloon was inflated to 6-7atm and it burst.The balloon is thought to have gone through a stent strut and upon removal was caught on strut.Make and model of previously deployed stent is unknown.The balloon tip was detached during removal and snare used to remove detached component.
 
Additional Manufacturer Narrative
Product analysis: the evercross was returned with no ancillary devices.The evercross was returned and observed the catheter was fractured apart at the balloon segment of the catheter.A radial balloon burst was observed.The distal portion which fractured off was approximately 4.5cm long.The distal and proximal marker bands were identified.At the proximal marker band, the catheter shaft was buckled and evidence of a ductile fracture.A portion of the balloon was returned which was approximately 1.5 cm was noted.The proximal segment of the catheter showed approximately 1.5cm of the proximal area of the balloon attached.The balloon burst was radial.Image review: the customer provided 3 cine images from the procedure.The images have been evaluated.The evercross device was not identified within the vessel however, implanted stents placed in succession next to one another were identified.The tantalum markers of the distal and proximal edges of the stents were identified.An inserted guide wire was also identified within the vessel.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9162008
Report Number2183870-2019-00480
Device Sequence Number2119801
Product Code LIT
UDI-Device Identifier00763000184087
UDI-Public00763000184087
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Catalogue NumberAB35W05020135
Device Lot NumberA869117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight95